Cancer, Sex and You

Cancer, Sex and You

Chemotherapeutic drugs can affect a woman’s estrogen, progesterone and testosterone levels with symptoms such as

  • Hot flashes
  • Bones weakening
  • Mood changes
  • Sleep issues
  • Skin changes

Sex may be the problem but it can also help!

Engaging in gentle, well-lubricated sexual intercourse at least 3-4 times per week can help alleviate adhesions by stretching the walls of the vagina.

The use of a vaginal dilator can effectively help stretch the vaginal walls, making intercourse and follow-up gynecological exams possible.

Communicate with your doctor about cancer, sex and you

While undergoing cancer treatment, it is natural to experience feelings of discouragement, depression, sadness and anger. It is important to discuss these feelings with a doctor in order to receive a referral to an appropriate therapist. Many patients and their spouses have reported tremendous benefit from learning various coping skills including stress reduction, better communication skills and alternate ways of making love and experiencing intimacy.

For more information, please visit the Cancer, Sex and You section on medamour.com.

Resources on Cancer, Sex and You:

American Cancer Society’s Sexuality for the Woman with Cancer

Cancer Research, UK, “Sex and Chemotherapy for Women”

One Comment